Alert archive / Arizona / Wind Advisories in 2005
Wind Advisory 5, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Dec 2, 2005, 7:14 AM MST for Apache County, Coconino County, Navajo County, Arizona. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2005, 7:14 AM MST (14:14 UTC)
- Expired
- Dec 2, 2005, 5:06 PM MST
- In force
- 10 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 14:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 2.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1873 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KFGZ 021414 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 714 AM MST FRI DEC 2 2005 ...WIND ADVISORY UNTIL 5 PM MST TODAY FOR MUCH OF NORTHERN ARIZONA... .AN APPROACHING COLD WILL PRODUCE STRONG AND GUSTY WINDS TODAY. THE STRONG WINDS ARE EXPECTED ACROSS THE WESTERN MOGOLLON RIM...KAIBAB PLATEAU...THE LITTLE COLORADO RIVER VALLEY...THE DEFIANCE PLATEAU...CHUSKA MOUNTAINS AND CHINLE VALLEY AREAS. THE WINDS WILL DIMINISH LATE THIS AFTERNOON. DRIVERS OF HIGH PROFILE VEHICLES WILL ENCOUNTER STRONG CROSS WINDS ACROSS THE REGION. AZZ004>007-009>015-039-040-022215- /O.NEW.KFGZ.WI.Y.0005.051202T1414Z-051203T0000Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-BLACK MESA AREA- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF... WILLIAMS...MUNDS PARK...NAVAJO N.M....DILKON...KYKOTSMOVI 714 AM MST FRI DEC 2 2005 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. STRONG AND GUSTY SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH ARE EXPECTED TODAY. THE WINDS WILL BEGIN TO DIMINISH LATE THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
2 follow-up statements
000 WWUS75 KFGZ 022100 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 200 PM MST FRI DEC 2 2005 ...WIND ADVISORY FOR MUCH OF NORTHERN ARIZONA TODAY AND THIS EVENING... .AN APPROACHING COLD FRONT IS PRODUCING STRONG AND GUSTY WINDS TODAY ACROSS THE WESTERN MOGOLLON RIM...KAIBAB PLATEAU...COCONINO PLATEAU...LITTLE COLORADO RIVER VALLEY...THE DEFIANCE PLATEAU...CHUSKA MOUNTAINS AND CHINLE VALLEY AREAS. THE WINDS WILL DIMINISH BELOW ADVISORY CRITERIA LATE THIS AFTERNOON FROM FLAGSTAFF WESTWARD...HOWEVER STRONG WINDS WILL CONTINUE THIS EVENING EAST OF FLAGSTAFF. DRIVERS OF HIGH PROFILE VEHICLES WILL ENCOUNTER STRONG CROSS WINDS ACROSS THE REGION. AZZ005-009>015-039-040-030400- /O.EXT.KFGZ.WI.Y.0005.000000T0000Z-051203T0400Z/ MARBLE AND GLEN CANYONS- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-BLACK MESA AREA- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...PAGE...LEES FERRY...KEAMS CANYON... KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK... SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS... MUNDS PARK...NAVAJO N.M....DILKON...KYKOTSMOVI 200 PM MST FRI DEC 2 2005 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MST THIS EVENING FOR LOCATIONS EAST OF FLAGSTAFF... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM MST THIS EVENING. STRONG AND GUSTY SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH WILL CONTINUE THROUGH THE EVENING. WINDS WILL GRADUALLY DECREASE LATE THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$ AZZ004-006-007-030000- /O.CON.KFGZ.WI.Y.0005.000000T0000Z-051203T0000Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA... GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE 200 PM MST FRI DEC 2 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. STRONG AND GUSTY SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH WILL CONTINUE THIS AFTERNOON AND DECREASE BELOW ADVISORY CRITERIA AFTER 5 PM MST. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 030006 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 506 PM MST FRI DEC 2 2005 AZZ005-009>015-039-040-030115- /O.CAN.KFGZ.WI.Y.0005.000000T0000Z-051203T0400Z/ MARBLE AND GLEN CANYONS- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-BLACK MESA AREA- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...PAGE...LEES FERRY...KEAMS CANYON... KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK... SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS... MUNDS PARK...NAVAJO N.M....DILKON...KYKOTSMOVI 506 PM MST FRI DEC 2 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND ADVISORY. EXPECT WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH THE REMAINDER OF THE NIGHT. $$ AZZ004-006-007-030115- /O.EXP.KFGZ.WI.Y.0005.000000T0000Z-051203T0000Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA... GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE 506 PM MST FRI DEC 2 2005 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. EXPECT WEST TO SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO NEAR 30 MPH THE REMAINDER OF THE NIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Dec 2, 2:40 AM MST, 4 hours 34 minutes earlier.
Area forecast discussion, Dec 2, 2:40 AM MST, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 240 AM MST THU DEC 2 2005 .SYNOPSIS...A STORM SYSTEM APPROACHING ARIZONA TODAY WILL BRING MOSTLY CLOUDY SKIES ALONG WITH WINDY CONDITIONS. A COLD FRONT WILL ENTER NORTHWEST ARIZONA THIS AFTERNOON AND SLIDE ACROSS THE STATE TONIGHT. LOOK FOR VALLEY RAIN AND MOUNTAIN SNOW SHOWERS LATE THIS AFTERNOON AND OVERNIGHT. THE PRECIPITATION WILL DECREASE FROM WEST TO EAST TOMORROW AS THE FRONT MOVES OUT OF THE STATE. A COLD AND MAINLY DRY NORTHWEST FLOW WILL DEVELOP FOR SUNDAY AND MUCH OF NEXT WEEK. && .DISCUSSION...SATELLITE IMAGERY SHOWING LOW AMPLITUDE S/WV TROF AND ASSOCIATED COLD FRONT MOVING ACROSS CENTRAL CALIF ATTM. MODELS VERY CONSISTENT IN PROGGING THE FRONT TO MOVE ACROSS AZ TONIGHT. TODAY... AHEAD OF THE SYSTEM THE CWA WILL SEE INCREASING CLOUDINESS ALONG WITH WINDY CONDITIONS. CLOUDS SHOULD INHIBIT MIXING AND WINDS SPEEDS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. CURRENT MODEL RUNS SLIGHTLY DRIER THAN YESTERDAYS RUNS WITH THE GFS THE DRIER AND PREFER MODEL. LIFT WITH THIS STORM IS WEAK PER DIV-Q AND STABILITY INDEXES. HOWEVER...MODERATE H7 FLOW WILL FORCE QUITE A BIT OF OROGRAPHIC PRECIP. BELIEVE MOST OF THE PRECIP WILL BE ASSOCIATED WITH FRONTAL PASSAGE. SNOW LEVELS WILL LOWER TO BTWN 6500-7000 FOOT TONIGHT WITH ANY SIGNIFICANT SNOWFALL CONFINED TO AREAS ABOVE 8000 FEET. THE STORM MOVES EAST ON SATURDAY WITH DECREASING POPS FROM THE WEST DURING THE DAY. A DRY AND COOL NW FLOW SEEN FOR MUCH OF NEXT ACROSS THE ENTIRE CWA. DF && .AVIATION...FOR THE 12Z PACKAGE...EXPECT LOCALLY GUSTY SOUTHWEST WINDS TODAY WITH TURBULENT CONDITIONS NEAR MOUNTAINS. CLOUD COVER WILL SLOWLY BECOME THICKER AND LOWER DURING THE DAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Dec 2, 6:00 AM MST, 1 hour 14 minutes before
PHXWRKHWO DDHHMM HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 600 AM MST FRI DEC 2 2005 AZZ004>018-037>040-030700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 600 AM MST FRI DEC 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...A PACIFIC STORM SYSTEM AND COLD FRONT WILL MOVE ACROSS NORTHERN ARIZONA TONIGHT. THIS STORM IS EXPECTED TO BRING MUCH COLDER TEMPERATURES...STRONG AND GUSTY WINDS...AND A CHANCE OF MOUNTAIN SNOW AND VALLEY RAIN SHOWERS. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS OF 30 TO 40 MPH ARE EXPECTED TODAY ACROSS NORTHERN ARIZONA. AS THE FRONT APPROACHES THE AREA THERE WILL BE A CHANCE OF SHOWERS DEVELOPING DURING THE AFTERNOON AND CONTINUING OVERNIGHT. SNOW LEVELS WILL FALL QUICKLY TO AROUND 6500 FEET ALONG THE UTAH BORDER WHILE OVER THE MOGOLLON RIM AND WHITE MOUNTAINS SNOW LEVELS ARE EXPECTED TO BE BETWEEN 7000 AND 7500 FEET. RAINFALL AND SNOWFALL AMOUNTS WILL BE GENERALLY LIGHT. THE MOST SIGNIFICANT ACCUMULATION OF SNOW IS EXPECTED ABOVE 8000 FEET TONIGHT WHERE LOCALLY 1 TO 2 INCHES ARE POSSIBLE. ACCUMULATIONS OF AN INCH OR LESS ARE POSSIBLE AT THE LOWER ELEVATIONS BY SATURDAY MORNING. PRECIPITATION CHANCES WILL DIMINISH DURING THE DAY SATURDAY AS THE STORM MOVES EAST. WINDS WILL BE LIGHTER ON SATURDAY. MUCH COLDER AIR WILL MOVE INTO THE REGION ON SATURDAY. AFTERNOON HIGHS OVER THE WEEKEND WILL BE 10 TO 15 DEGREES COLDER THAN THOSE EXPERIENCED THIS WEEK. A DRY BUT COLD NORTHWEST FLOW WILL DEVELOP OVER THE AREA ON SUNDAY AND LINGER THROUGH MUCH OF NEXT WEEK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. DF
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.